Alert archive / West Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 57, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 10, 2018, 9:46 PM EDT for Harrison County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2018, 9:46 PM EDT (01:46 UTC)
- Expired
- Aug 11, 2018, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, WV
The radar
The Pittsburgh radar (KPBZ), 143 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 10:50 PM EDT | FLASH FLOOD | 2 Ene Quiet Dell, WV | BRUSHY FORK OUT OF ITS BANKS AND FLOODING PORTIONS OF BRUSHY FORK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WGUS51 KRLX 110146
FFWRLX
WVC033-110445-
/O.NEW.KRLX.FF.W.0057.180811T0146Z-180811T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
946 PM EDT FRI AUG 10 2018
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Southeastern Harrison County in northern West Virginia...
* Until 1245 AM EDT.
* At 944 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Davisson run, Brushy Fork, Stonewood, Nutter Fort and Anmoore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3928 8022 3924 8018 3916 8030 3922 8037
3928 8028
$$
252 follow-up statements
523
WGUS71 KRLX 110239
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1039 PM EDT FRI AUG 10 2018
WVC033-110445-
/O.CON.KRLX.FF.W.0057.000000T0000Z-180811T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison WV-
1039 PM EDT FRI AUG 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
SOUTHEASTERN HARRISON COUNTY...
At 1035 PM EDT, heavier rainfall has moved out of the warned area.
However, a rain gauge reports over two inches of rain has already
fallen. Flash flooding can be expected.
Some locations that will experience flooding include...
Davisson run, Brushy Fork, Stonewood, Nutter Fort and Anmoore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3928 8022 3924 8018 3916 8030 3922 8037
3928 8028
$$
25628
WGUS71 KRLX 110435
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1235 AM EDT SAT AUG 11 2018
WVC033-110445-
/O.EXP.KRLX.FF.W.0057.000000T0000Z-180811T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison WV-
1235 AM EDT SAT AUG 11 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HARRISON COUNTY WILL
EXPIRE AT 1245 AM EDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3928 8022 3924 8018 3916 8030 3922 8037
3928 8028
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 7:47 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 10, 7:47 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Charleston WV 747 PM EDT Fri Aug 10 2018 .SYNOPSIS... Mid level disturbance may lead to a few showers and storms today and tonight. A deep closed low pressure system approaches from the north Saturday and Sunday. && .NEAR TERM /THROUGH SATURDAY/... As of 740 PM Friday... Increased PoP based on latest radar trends. Much drier air in the mid level further south of current convection, so not expecting it to push too much further southward. As of 230 PM Friday... Two upper level shortwaves, one across the north producing showers and storms, the second one across the KY/WV border producing stratiform pcpn with no thunder. These conditions will increase in intensity and coverage this afternoon and evening, and begin to decay later tonight. Therefore, it should be relatively dry tonight, with additional convection firing up Saturday. Despite of increasing low level moisture, and weak BL winds, expect plenty of clouds tonight, that could prevent dense fog formation, except at EKN, CRW, and areas with antecedent rainfall. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 210 PM Friday... Unsettled weather continues across the region on Sunday as upper trough/low develops across the region. Rounds of showers and thunderstorms, some heavy at times are possible, particularly across eastern WV zones. The low will continue to linger across the area for the remainder of the short term period, with rounds of showers and thunderstorms, particularly during daytime heating hours, and daytime temperatures near to or slightly below normal for this time of year. Went with a blend between the bias corrected SREF and NBM for temperatures through the period. Basically, couple degrees warmer than normal tonight per cloudiness expected, and near normal for highs on Saturday afternoon. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 210 PM Friday... Upper low will get kicked off to the east by mid week as an upper shortwave trough approaches from the west. Brief ridging late Tuesday through Wednesday is expected to provide a brief dry and warmer spell, but active weather returns once again towards the end of the work week as aforementioned shortwave moves into the area. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 745 PM Friday... Showers and storms across the north will dissipate withing the next couple hours. After that, fog development will be possible in the valleys, but this may depend on the extent of the cloud cover overnight. Any fog that does develop will dissipate by around 13Z tomorrow morning, with mostly VFR conditions expected through the remainder of the day. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Fog coverage and timing may differ than current forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 08/11/18 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H L M M M M M HTS CONSISTENCY H H H H M H H L L L L L BKW CONSISTENCY H H H H M M M L L L L L EKN CONSISTENCY H H H M H H L M M M M M PKB CONSISTENCY H H H H H H H M M L L L CKB CONSISTENCY H H H H H H H H M M M M AFTER 00Z SUNDAY... IFR possible in scattered storms this weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/SL NEAR TERM...ARJ/MPK SHORT TERM...SL LONG TERM...SL AVIATION...MPK
Hazardous weather outlook, Aug 10, 4:20 AM EDT, 17 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 420 AM EDT Fri Aug 10 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-110830- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 420 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. Chances of showers and thunderstorms will exist today and tonight. While the probability of widespread hazardous weather is low, a few storms may briefly produce moderate to heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. Near daily chances of showers and thunderstorms will exist. While the probability of widespread hazardous weather will still remain low, a few storms may briefly produce moderate to heavy rainfall at times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Aug 10, 5:24 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SOMERSET 39.81N 82.30W
08/10/2018 PERRY OH 911 CALL CENTER
TREES REPORTED DOWN EAST AND WEST OF SOMERSET ALONG US
22.
&&
EVENT NUMBER RLX1800270
RGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 35 min |
| Aug 11, 3:40 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 50 min |
| Aug 11, 4:08 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 52 min |
Nearby
Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.